Friday, January 20, 2017

Psychiatry appointment

I'm taking on a lot of challenges this term. I'm taking a full course load (programming, algebra, combinatorics, cryptography and finishing my thesis) as well as tutoring and doing an eating disorder recovery group.

I know that this is a lot to take on. But I'm being optimistic. I truly believe that I can do this. Keeping busy has always been helpful for me, and I want to try getting myself ready for graduate school, where I'll be even more busy than I am now.

My psychiatrist was not on board with this plan. She flat out told me she didn't think I could do it and that I should drop classes immediately.  This really upset me. I know I'm taking on a lot. And the reminder that I can drop classes and put my mental health first is always welcoming. However, I was really hoping that she would be more supportive. Congratulate me for trying. I haven't been this motivate in quite a long time and having her crush that with thoughts of failure was really disappointing.

I mentioned my anxiety being very high lately, and she said we could consider putting me on Lyrica. I'm usually all for trying new medication, but my current medication regime has helped a lot, and I don't want to mess it up. Additionally, she said that this medication can cause drowsiness lingering into the day even if taken at night, and that is just about the last thing I need right now. I'm not struggling with over sleeping as much as I was at the end of last year, but it is still a struggle, and I don't want to do anything that would make that worse. If anyone has any experience with Lyrica please let me know!

2 comments:

  1. Keeping busy can be a good thing, and I think having a positive long term focus can be an extremely helpful thing. I think your psychiatrist's just concerned that you may be putting study before your health, even if they didn't phrase it as they should've.

    I've not been on Lyrica, but from a quick google it sounds similar to one I was on called Gabapentin, which is used for epilepsy too. It didn't help with me, but no medication really does except for benzos, so I guess it's different from everyone.

    xx

    ReplyDelete
  2. So sorry your Psych was not supportive. especially when you were so excited about your new schedule. I guess as Bella said, she was just concerned, but still....

    Wow, you are so smart, I don't even recognize a couple of your classes!

    Best with everything! <3

    ReplyDelete